Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
beastar540

Increased risks the second time?

I've got a dermatologist appointment in two weeks and I'm going to bed for another round of accutane. My skin's not terrible, it's just really stubborn and I'm tired of 'managing' it. My mother's excells at worrying and those commercials about suing the makers of accutane have her in a tizzy so I'm just hoping to get some information to come back to her with. Are there any side effects that come with a second round that weren't there in the first round? Are they just more likely?

Share this post


Link to post
Share on other sites

Just let your derm know you were on it before if its a new derm obviously, and try to go on a low longer dose to try and avoid side effects, not sure if its more likely but if it is, its not that much worse

Share this post


Link to post
Share on other sites

Well, depending on your age, I believe it stunts growth... I've never met a physically excellent product of Accutane usage. My step-brother is 23 now, 5'6", and used Accutane when he was 16 for almost a year I believe. He's 3 inches shorter than his mother and a foot shorter than his dad.

Also considering the effects Accutane commonly has on your liver, your muscles, and even your hormones and oil glands, I would highly advocate against using it EVER. Seriously, the extent to which medical professionals understand very basic and even mundane human functions is laughable; Accutane is a commercial product that has no intentions of making you healthy, and the FDA, or whatever drug regulation applies, usually has similar interests.

Share this post


Link to post
Share on other sites

you will still get side effects no matter how many times you take accutane, but like you i am on a second course bc of wanting to maintain my skin and i am on a low dose/longer term treatment. the side effects while on it are minimal however that has no bearing on what long term side effects i will get. and when i do get any i wont be able ot say if it was from taking it the first time or bc i did it again.

Share this post


Link to post
Share on other sites
Well, depending on your age, I believe it stunts growth... I've never met a physically excellent product of Accutane usage. My step-brother is 23 now, 5'6", and used Accutane when he was 16 for almost a year I believe. He's 3 inches shorter than his mother and a foot shorter than his dad.

Also considering the effects Accutane commonly has on your liver, your muscles, and even your hormones and oil glands, I would highly advocate against using it EVER. Seriously, the extent to which medical professionals understand very basic and even mundane human functions is laughable; Accutane is a commercial product that has no intentions of making you healthy, and the FDA, or whatever drug regulation applies, usually has similar interests.

FUCK YOU!

Why couldn't you have been there when I was deciding to take this shit? I fucking went from being a healthy teenage boy to someone with skin of a 40 years old, hair loss, a list of problesm in my brain, digestive problems.

FUCK! I don't know what to do right now.

Share this post


Link to post
Share on other sites

I'm on it right now for the second time, and I don't think that this course has had near as bad side effects as my first course did. My first course definitely cleared up my skin, but it is not the GREAT clear skin that I desperately, want, so I am doing my second course. Besides the dry skin, I haven't had any side effects. My first course I had dry skin, muscle pain, initial breakout, and that weird hand rash thing. I'd say that if you are considering going on another course because you don't feel good about your skin- go for it. Confidence is everything.

Share this post


Link to post
Share on other sites

My first round I was on 40 increasing to 60 mg for 6 months. This time Im full on blasting it out with 80 mg for 5 months ahhahahahah! I am gonna get some mad side effects, but I thought the side effects were funny, I loved getting nose bleeds and I enjoyed having to beat depression, pretty awesome if you ask me, Basicly my acne has came back slightly, but I wanna KILL THE FUCKERS, from ever coming back again, and we GOIN IN HARD on the acne hahaahahahhahaa , also derma giving me a steroid to prevent the initial breakout associated with accutane

Share this post


Link to post
Share on other sites

This is a very unpredictable drug. Some people have ended up with bad side effects on their second course despite doing fine on their first. Others have taken 2 or more courses and not had any problems. Maybe you could post what your current routine and we could try to give you some other things to try before you consider taking accutane a second time.

Share this post


Link to post
Share on other sites
Well, depending on your age, I believe it stunts growth... I've never met a physically excellent product of Accutane usage. My step-brother is 23 now, 5'6", and used Accutane when he was 16 for almost a year I believe. He's 3 inches shorter than his mother and a foot shorter than his dad.

Also considering the effects Accutane commonly has on your liver, your muscles, and even your hormones and oil glands, I would highly advocate against using it EVER. Seriously, the extent to which medical professionals understand very basic and even mundane human functions is laughable; Accutane is a commercial product that has no intentions of making you healthy, and the FDA, or whatever drug regulation applies, usually has similar interests.

I'll tell you what's "laughable": your ignorance and "knowledge" about Accutane. Do you have any proper (scientific) evidence, instead of your anecdotal "beliefs", to suggest that Accutane stunts growth?

OP: If you take Accutane a second time then all you will get is the same predictable side effects you had the first time, and if they went away after your first treatment (99% of the time they do), then they will go away again.

But whatever you do, don't get pregnant on it.

Edited by jimmy188

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×